Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 23, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Oct 7, 2006, 3:24 AM CDT for 10 counties in Nebraska. It took effect at Oct 7, 2006, 8:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2006, 3:24 AM CDT (08:24 UTC)
- In effect from
- Oct 7, 2006, 8:00 AM CDT
- Expired
- Oct 7, 2006, 4:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 070824 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CDT SAT OCT 7 2006 ...VERY WINDY CONDITIONS TO DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA TODAY... .AN APPROACHING COLD FRONT AND A TIGHT PRESSURE GRADIENT...WILL LEAD TO STRONG SOUTHWESTERLY WINDS THIS MORNING AND THIS AFTERNOON ACROSS CENTRAL AND PORTIONS OF NORTH CENTRAL NEBRASKA. SOUTHWESTERLY WINDS OF 20 TO 30 MPH...ARE EXPECTED TO INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH BY MID MORNING. WINDS ARE EXPECTED TO DIMINISH BY LATE AFTERNOON TO 20 TO 30 MPH. NEZ006>010-026>029-038-072100- /O.NEW.KLBF.WI.Y.0023.061007T1300Z-061007T2100Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 324 AM CDT SAT OCT 7 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. SOUTHERLY AND SOUTHWESTERLY WINDS...AHEAD OF AN APPROACHING COLD FRONT...WILL INCREASE FROM 20 TO 30 MPH TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH BY LATE MORNING. WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 MPH BY LATE AFTERNOON. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES. $$ BUTTLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:47 AM CDT, 37 minutes earlier.
Area forecast discussion, Oct 7, 2:47 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 247 AM CDT SAT OCT 7 2006 .SYNOPSIS... AT THE SURFACE...TROUGH IS ACROSS THE WESTERN PANHANDLE. WATER VAPOR PLACES AN UPPER LOW OVER NEVADA. ACROSS NORTHERN CANADA TEMPERATURES ARE IN THE SINGLE DIGITS. ACROSS THE CWA GUSTY S/SSE WINDS CONTINUE. && .DISCUSSION... RAPID TRANSITION FROM SUMMER TO WINTER IS POSSIBLE THIS WEEK. THIS WILL PRESENT A VARIETY OF HAZARDS THROUGHOUT THE FORECAST PERIOD. FOR TODAY...HAZY AND WARM CONDITIONS AHEAD OF AN APPROACHING SURFACE TROUGH. MCCOOK PROFILER INDICATING OVER 50KT IN THE LOWEST GATE AND THIS MATCHES UP WELL WITH MODEL OUTPUT. EXPECT THIS TO MIX DOWN IN GUSTS WITH WINDIEST CONDITIONS MORNING INTO EARLY AFTERNOON UNTIL THIS SPEED MAX REGION SLIDES EAST OF THE CWA. AREAS ALONG AND BEHIND THE SURFACE TROUGH WILL EXPERIENCE MUCH LIGHTER WINDS. WILL BE ISSUING A WIND ADVISORY FOR EASTERN ZONES. TEMPERATURES JUST AHEAD OF THE TROUGH WILL BE THE WARMEST WITH SOME LOCATIONS EXPECTED TO REACH 90 DEGREES. THERE WILL BE SOME MID AND HIGH CLOUDS BUT WITH IR TRENDS LOOKS TO BE LATER IN THE AFTERNOON. BEST FOCUS FOR TSRA CHANCES ALONG THIS TROUGH LATE IN THE AFTERNOON. NAM MAY HAVE A WET BIAS AND INITIATING CONVECTION TOO EARLY...BUT WILL INCLUDE SLIGHT CHANCES FOR LATE IN THE AFTERNOON. SB CAPE LESS THAN 200J/KG SO NO SEVERE EXPECTED. IN FACT...NOT MUCH PRECIPITIATION IS EXPECTED. THIS AREA OF FOCUS SHIFTS EAST OVERNIGHT AS THE COLD FRONT WHICH NOW STRETCHES FROM MONTANA TO THE PACIFIC CATCHES UP TO THE SURFACE TROUGH. HIGH PRESSURE THEN DROPS INTO THE AREA COOLING THE CWA DOWN TOWARDS FALL READINGS. LOW LEVEL FLOW TRANSITIONS TO EASTERLY OVERNIGHT SUNDAY WITH CLOUDY AND COOL WEATHER FOR MONDAY. UPPER LOW OVER THE WEST WILL AID IN THE SUPPLY OF MOISTURE. BEST CHANCES FOR PRECIP WILL BE ACROSS WESTERN ZONES. LATE MONDAY EVENING...SOME SNOW MAY MIX IN IN THE EASTERN PANHANDLE. TIME HEIGHTS IN THIS REGION SHOW SUFFICIENT LIFT TO INTRODUCE ICE CRYSTALS. TWO SYSTEMS TO WATCH FOR TUESDAY AND BEYOND. FIRST IS THE LOW PULLING OUT OF THE WEST. SECOND IS THE POOL OF COLD AIR BUILDING OVER THE ARCTIC. IT LOOKS LIKE THIS COLD AIR WILL DROP INTO THE REGION LATE TUESDAY. THIS WILL BRING VERY WINDY CODITIONS...WITH THE POSSIBILITY OF HIGH WIND CRITERIA...AND MUCH COLDER TEMPERATURES. SOME LIGHT SHSN COULD BE EXPECTED ALONG WITH NIGHTIME TEMPS WELL BELOW FREEZING BY THURSDAY MORNING. CURRENTLY...SYSTEM OVER THE WEST WITH THE MOISTURE IS PROGGED TO PASS SOUTH AND EAST OF THE CWA TUESDAY INTO WEDNESDAY. WILL HAVE TO WATCH THAT THESE TWO SYSTEMS DO NOT PHASE OVER THE REGION. FORECAST HAS BEEN TRENDED SIGNIFICANTLY DOWNWARD FOR TEMPS WITH POPS MAINTAINED BUT PRECIP TYPE TRENDED TOWARDS SNOW. BASED ON H85...BOTH THE GFS AND ECMWF SUGGEST HIGHS IN THE 30S ON WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON FOR NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ026-NEZ027-NEZ028- NEZ029-NEZ038. && JMC
Hazardous weather outlook, Oct 6, 3:52 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI OCT 6 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-071200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT FRI OCT 6 2006 /252 PM MDT FRI OCT 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.